Eslicarbazepine acetate overdose/paroxetine
- 24 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
An 18-year-old woman developed migraine, serotonin syndrome, sinus tachycardia, prolonged QTc, hyperglycaemia, impaired consciousness, non-specific posturing, generalised tonic-clonic seizures, apnoea, undetectable femoral pulse, wide-complex tachycardia, non-sustained ventricular tachycardia, cardiac arrest and hypoxaemia following intentional overdose of eslicarbazepine acetate. The use of paroxetine might also have contributed to the development of serotonin syndrome.
The woman was bought to the emergency department by her friend for the treatment of a migraine unresponsive to marijuana and paracetamol/codeine phosphate [acetaminophen/codeine]. Her vital signs at presentation were as follows: HR 142 bpm, BP 133/95mm Hg, respiratory rate 18 breaths per minute,...
- Thompson J, et al. Intentional overdose of the novel anti-epileptic drug eslicarbazepine presenting with recurrent seizures and ventricular dysrhythmias. CJEM: Canadian Journal of Emergency Medical Care 20: S44-S47, No. 2, Oct 2018. Available from: URL: http://doi.org/10.1017/cem.2017.401 - Canada